Alert archive / Connecticut / Tornado Warnings in 2024

Tornado Warning 1, NWS Albany, NY

June 23, 2024Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this tornado warning at Jun 23, 2024, 4:41 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2024, 4:41 PM EDT (20:41 UTC)
Expired
Jun 23, 2024, 5:15 PM EDT
In force
34 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Albany radar (KENX), 104 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:42 PM EDTTSTM WND DMG1 Ne Dover Furnace, NYMultiple reports of trees and wires down in the Town of Dover.
Jun 23, 4:44 PM EDTTSTM WND DMG1 N Dover Plains, NYTree and wires down on May Lane near Dover Plains.
Jun 23, 4:51 PM EDTTSTM WND DMGKent, CTReport of several trees down along Route 7.
Jun 23, 5:17 PM EDTTSTM WND DMGKent, CTReport of several trees down along Route 7.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 4:33 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

979 
WFUS51 KALY 232041
TORALY
CTC005-NYC027-232115-
/O.NEW.KALY.TO.W.0001.240623T2041Z-240623T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
441 PM EDT Sun Jun 23 2024

The National Weather Service in Albany has issued a

* Tornado Warning for...
  West central Litchfield County in northern Connecticut...
  East central Dutchess County in east central New York...

* Until 515 PM EDT.

* At 441 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Dover Plains, or 10 miles north of Pawling, moving
  east at 30 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Kent and Dover Plains around 445 PM EDT.
  Cornwall Bridge around 500 PM EDT.

Other locations impacted by this tornadic thunderstorm include Corner
Of The Pines, Cornwall, Hitchcock Corners, Oniontown, Kent Furnace,
North Corners, Skiff Mountain, Ellsworth, Warren, and South Amenia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4166 7366 4178 7372 4189 7332 4174 7324
TIME...MOT...LOC 2041Z 251DEG 28KT 4172 7361 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Frugis
2 follow-up statements
540 
WWUS51 KALY 232054
SVSALY

Severe Weather Statement
National Weather Service Albany NY
454 PM EDT Sun Jun 23 2024

NYC027-232104-
/O.CAN.KALY.TO.W.0001.000000T0000Z-240623T2115Z/
Dutchess NY-
454 PM EDT Sun Jun 23 2024

...THE TORNADO WARNING FOR EAST CENTRAL DUTCHESS COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Connecticut.

&&

LAT...LON 4169 7351 4184 7350 4189 7332 4174 7324
TIME...MOT...LOC 2054Z 254DEG 31KT 4175 7345 

$$

CTC005-232115-
/O.CON.KALY.TO.W.0001.000000T0000Z-240623T2115Z/
Litchfield CT-
454 PM EDT Sun Jun 23 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR WEST
CENTRAL LITCHFIELD COUNTY...

At 454 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Kent, or 11 miles north of New Milford, moving east
at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Cornwall Bridge around 500 PM EDT.

Other locations impacted by this tornadic thunderstorm include Corner
Of The Pines, Cornwall, Hitchcock Corners, Kent Furnace, North
Corners, Skiff Mountain, Ellsworth, Warren, Kent Green, and Pearson
Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4169 7351 4184 7350 4189 7332 4174 7324
TIME...MOT...LOC 2054Z 254DEG 31KT 4175 7345 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

Frugis
585 
WWUS51 KALY 232109
SVSALY

Severe Weather Statement
National Weather Service Albany NY
509 PM EDT Sun Jun 23 2024

CTC005-232119-
/O.EXP.KALY.TO.W.0001.000000T0000Z-240623T2115Z/
Litchfield CT-
509 PM EDT Sun Jun 23 2024

...THE TORNADO WARNING FOR WEST CENTRAL LITCHFIELD COUNTY WILL EXPIRE
AT 515 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern Connecticut.

&&

LAT...LON 4169 7351 4184 7350 4189 7332 4174 7324
TIME...MOT...LOC 2109Z 251DEG 28KT 4179 7331 

$$

Frugis

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 4:35 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 23, 4:35 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
435 PM EDT Sun Jun 23 2024

.SYNOPSIS...
A cold front will cross the region tonight with showers and
thunderstorms tapering off. An upper level disturbance will
bring cooler and less humid weather on Monday with a few
additional showers. Dry weather returns on Tuesday before
another system brings chances for more showers and thunderstorms
on Wednesday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Tornado Watch #448 in effect for areas mainly along and north of
Interstate 90 until 8 PM EDT

Severe Thunderstorm Watch #449 in effect for southern areas
until 10 PM EDT

We remain in the warm sector of a low pressure system located
across southern Quebec. More showers and thunderstorms will be
possible into the evening hours as additional activity develops
across central and western New York. The 18z KALY sounding shows
MLCAPE values 1000-1500 J/kg with 0-6km shear values up to 50
kt. Environmental parameters remain favorable for all severe
hazards into the evening hours. What is uncertain is the
coverage of this activity which may now be more scattered in
nature. The Tornado Watch will continue for areas along and
north of Interstate 90 with a Severe Thunderstorm Watch now in
effect for southern areas.

Activity will gradually taper off tonight as the front crosses
the region and brings in a cooler and less humid air mass in its
wake. Temperatures will fall back into the 50s and 60s.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
An upper-level trough/low will push across the region on Monday.
The associated cold pool will support some rain showers
especially for western areas. Otherwise, it will be a cooler,
breezy and less humid day with highs only reaching the 60s and
70s.

High pressure will then build into the region Monday night and
on Tuesday with a period of dry weather. 850 hPa temperatures
rebound to +15 to +17C which will allow temperatures to rise
back into the 80s to around 90 except the mid to upper 70s
across the higher elevations.

A warm front associated with our next system will lift northward
across our region Tuesday night. A few showers and rumbles of
thunder will be possible along the front especially for northern
and western areas.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
We will be warm sectored again on Wednesday ahead of another low
pressure system and approaching cold front. Showers and
thunderstorms will likely develop along a prefrontal trough
especially during the afternoon and evening hours. Ahead of this
convection, it will be warm and humid once again with highs
reaching the mid 80s to lower 90s across the lower elevations
and mid-70s to lower 80s in the higher elevations. We may
approach heat advisory criteria for parts of the area especially
along the mid-Hudson Valley.

This system departs the area Wednesday night with high pressure
returning with cooler, less humid and dry weather to end the
week. Yet another low pressure system may cross the region next
weekend with additional showers and thunderstorms.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A warm and humid air mass is in place ahead of an approaching
frontal boundary. After low clouds and fog earlier this morning,
flying conditions have returned to be VFR, as the low clouds
have cleared away. Sct diurnal cumulus will develop around 4-6
kft, along with some passing mid and high level clouds. South to
southwest winds will be around 10 kts, and will be gusty at
KALB.

A broken line of showers and t-storms looks to impact the TAF
sites (mainly north of KPOU) for later this afternoon into this
evening. This activity could impact KGFL as early as 19z, but
probably won't get to KALB/KPSF until 21z or so. Within
thunderstorms, IFR conditions within heavy rainfall is expected,
along with gusty winds over 35 kts. KPOU may be too far south
to avoid most of the activity, but can't rule out an isolated
storm impacting the terminal there around 00z or so.

Thunderstorm activity should diminish after 02z or so. It may
start out at VFR, but some lower clouds may return by the late
night hours. Some MVFR conditions are possible by the late night
for KGFL/KPSF too. Southwest winds will be 5 to 10 kts through
the overnight, but will start to become westerly towards
daybreak.

Some lingering lower clouds are expected on Monday. Westerly
winds will be around 10 kts for all sites. It may be still MVFR
for KGFL/KPSF, but it should be VFR for KALB/KPOU. A stray
shower can't be ruled out during the afternoon, but it looks
light and brief.

Outlook...

Monday Night: Low Operational Impact. Breezy. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: Low Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Likely SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Likely SHRA...TSRA.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ040-049-050-
     052-053-059-060-064>066.
MA...None.
VT...None.

&&

SYNOPSIS...Rathbun
NEAR TERM...Rathbun
SHORT TERM...Rathbun
LONG TERM...Rathbun
AVIATION...Frugis
Hazardous weather outlook, Jun 23, 4:39 PM EDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
439 PM EDT Sun Jun 23 2024

CTZ001-013-NYZ059-060-064>066-241100-
Northern Litchfield-Southern Litchfield-Eastern Greene-
Western Columbia-Eastern Ulster-Western Dutchess-Eastern Dutchess-
439 PM EDT Sun Jun 23 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut and
east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is also a chance for thunderstorms on Wednesday into Wednesday
night. Heat Index values on Wednesday could approach advisory
criteria once again especially across the mid-Hudson Valley.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay severe weather reports to
the National Weather Service in Albany New York.

MAZ001-025-NYZ032-033-038-039-041>043-048-051-054-082>084-VTZ013>015-
241100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Northern Saratoga-Northern Warren-
Northern Washington-Western Schenectady-Western Albany-
Eastern Rensselaer-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
439 PM EDT Sun Jun 23 2024

...TORNADO WATCH 448 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for western Massachusetts, eastern
New York and southern Vermont.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is also a chance for thunderstorms on Wednesday into Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay severe weather reports to
the National Weather Service in Albany New York.

NYZ047-058-061-063-241100-
Schoharie-Western Greene-Eastern Columbia-Western Ulster-
439 PM EDT Sun Jun 23 2024

...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is also a chance for thunderstorms on Wednesday into Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay severe weather reports to
the National Weather Service in Albany New York.

NYZ040-049-050-052-053-241100-
Montgomery-Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-
439 PM EDT Sun Jun 23 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 448 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for east central New York and
eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is also a chance for thunderstorms on Wednesday into Wednesday
night. Heat Index values on Wednesday could approach advisory
criteria once again.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay severe weather reports to
the National Weather Service in Albany New York.

In the hours before

Special weather statement, Jun 23, 2:57 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Albany NY
257 PM EDT Sun Jun 23 2024

NYZ043-084-VTZ013-231930-
Northern Washington NY-Southern Washington NY-Bennington VT-
257 PM EDT Sun Jun 23 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WASHINGTON AND NORTHERN
BENNINGTON COUNTIES THROUGH 330 PM EDT...

At 257 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Salem, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Salem, Manchester, Dorset, Greenwich, Manchester Center, Porter,
Schuylerville, Rupert, Sandgate, Peru, Argyle, Cossayuna, Beartown,
Center Falls, Goose Island, East Hebron, Barnumville, Middle Falls,
West Pawlet, and West Rupert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 PM EDT for east central
New York...and southern Vermont.

&&

LAT...LON 4326 7285 4323 7285 4305 7350 4309 7358
      4312 7358 4328 7349 4337 7325 4332 7325
      4331 7324 4330 7299 4329 7299 4329 7298
      4330 7297 4330 7282 4326 7282
TIME...MOT...LOC 1857Z 249DEG 48KT 4319 7339

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TWH
Special weather statement, Jun 23, 3:21 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albany NY
321 PM EDT Sun Jun 23 2024

MAZ001-NYZ053-054-VTZ013-231945-
Northern Berkshire MA-Western Rensselaer NY-Eastern Rensselaer NY-
Bennington VT-
321 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BERKSHIRE...
NORTHEASTERN RENSSELAER AND SOUTHWESTERN BENNINGTON COUNTIES THROUGH
345 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grafton, or 10 miles east of Troy, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bennington, Williamstown, Pownal, Grafton, Berlin, Stamford,
Readsboro, Averill Park, Brunswick, Hoosick, Poestenkill, Woodford,
Old Bennington, East Poestenkill, Petersburg Junction, Quackenkill,
Babcock Lake, Readsboro Falls, Taborton, and Barberville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 800 PM EDT for western
Massachusetts...east central New York...and southern Vermont.

&&

LAT...LON 4262 7353 4277 7361 4297 7308 4277 7293
TIME...MOT...LOC 1920Z 250DEG 39KT 4273 7347

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Frugis
Special weather statement, Jun 23, 4:04 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
404 PM EDT Sun Jun 23 2024

CTZ001-NYZ064>066-232030-
Northern Litchfield CT-Eastern Dutchess NY-Western Dutchess NY-
Eastern Ulster NY-
404 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LITCHFIELD...
SOUTHEASTERN ULSTER AND DUTCHESS COUNTIES THROUGH 430 PM EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fairview, or over Poughkeepsie, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Poughkeepsie, New Paltz, Wallkill, Hyde Park, Plattekill, Pleasant
Valley, Wappingers Falls, Amenia, Kent, Sharon, Highland, Millbrook,
Millerton, Modena, High Falls, Stanfordville, Tillson, Falls Village,
Fairview, and Hopewell Junction.

This includes Interstate 87 near exit 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4154 7399 4158 7395 4159 7396 4158 7405
      4160 7407 4160 7409 4162 7413 4158 7413
      4159 7416 4181 7419 4202 7337 4174 7326
      4152 7400
TIME...MOT...LOC 2004Z 248DEG 45KT 4173 7394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Frugis
Special weather statement, Jun 23, 4:09 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Albany NY
409 PM EDT Sun Jun 23 2024

NYZ042-043-083-084-232045-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Northern Warren NY-
409 PM EDT Sun Jun 23 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN WARREN AND CENTRAL
WASHINGTON COUNTIES THROUGH 445 PM EDT...

At 409 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huletts Landing to near Lake George
Village. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Whitehall, Lake George Village, Granville, Hartford, Hague, Comstock,
Bolton Landing, Rogers Rock Campground, Glens Falls North, Huletts
Landing, Putnam, Queensbury, Kingsbury, Mount Hope, Bolton, Wright,
Hampton, Lake George, Fort Ann, and Cleverdale.

This includes Interstate 87 between exits 20 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for east central
New York...and southern Vermont.

&&

LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
      4357 7339 4358 7338 4359 7339 4362 7337
      4363 7330 4361 7329 4358 7330 4357 7327
      4355 7325 4331 7325 4334 7382 4378 7366
      4381 7338
TIME...MOT...LOC 2009Z 261DEG 45KT 4369 7357 4338 7370

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TWH
Special weather statement, Jun 23, 4:14 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Albany NY
414 PM EDT Sun Jun 23 2024

VTZ014-015-232030-
Eastern Windham VT-Western Windham VT-
414 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WINDHAM COUNTY
THROUGH 430 PM EDT...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Brattleboro, moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brattleboro, Putney, Newfane, Marlboro, South Newfane, Goose City,
East Dummerston, East Putney, West Dummerston, Fairview Village,
Harrisville, Williamsville, East Putney Station, Brookside, East
Dover, Four Corners, Dummerston Center, West Brattleboro, Putney
Station, and Dover Common.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM EDT for southern
Vermont.

&&

LAT...LON 4300 7246 4298 7246 4296 7252 4295 7253
      4292 7252 4290 7253 4288 7255 4283 7255
      4280 7277 4286 7282 4296 7280 4305 7247
      4304 7246 4302 7246 4300 7244
TIME...MOT...LOC 2014Z 253DEG 46KT 4289 7271

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TWH
Special weather statement, Jun 23, 4:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
432 PM EDT Sun Jun 23 2024

NYZ038>040-232100-
Southern Fulton NY-Southern Herkimer NY-Montgomery NY-
432 PM EDT Sun Jun 23 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FULTON...
SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH
500 PM EDT...

At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jordanville, or near Ilion, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Plain, St. Johnsville, Jordanville, Nelliston, Crum Creek,
Charlesworth Corners, Starkville, Kringsbush, Mindenville, Davys
Corners, Columbia Center, Indian Castle, Crains Corners, Newville,
West Saint Johnsville, Sand Hill, Dennison Corners, McCoon Crossing,
Fordsbush, and Wrights Corners.

This includes Interstate 90 near exit 29A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM EDT for eastern New
York.

&&

LAT...LON 4296 7506 4308 7459 4307 7459 4292 7457
      4289 7505 4291 7507
TIME...MOT...LOC 2032Z 258DEG 40KT 4292 7502

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TWH

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 12:07 AM EDTSpecial Weather StatementALY38 min
Jun 23, 4:11 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region34 min
Jun 23, 5:09 PM EDTSpecial Weather StatementALY36 min
Jun 23, 5:12 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region33 min
Jun 23, 7:48 PM EDTSpecial Weather StatementALY27 min
Jun 22, 9:22 PM EDTSpecial Weather StatementALYUlster38 min
Jun 22, 10:06 PM EDTSpecial Weather StatementALYUlster24 min
Jun 22, 10:27 PM EDTSevere Thunderstorm WarningALYUlster33 min
Jun 22, 10:41 PM EDTSevere Thunderstorm WarningALYUlster34 min
Jun 22, 10:54 PM EDTSpecial Weather StatementALYSaratoga51 min
Jun 22, 11:00 PM EDTSpecial Weather StatementALYUlster60 min
Jun 22, 11:08 PM EDTSpecial Weather StatementALYLewis22 min
Jun 22, 11:16 PM EDTSpecial Weather StatementALYDutchess44 min
Jun 22, 11:20 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster25 min
Jun 22, 11:33 PM EDTSpecial Weather StatementALYColumbia42 min
Jun 22, 11:59 PM EDTSpecial Weather StatementALYWashington31 min
Jun 23, 12:01 AM EDTSpecial Weather StatementALYDutchess44 min
Jun 23, 3:20 AM EDTSpecial Weather StatementALYHerkimer40 min
Jun 23, 4:06 AM EDTSpecial Weather StatementALYHamilton, Herkimer24 min
Jun 23, 1:57 PM EDTSpecial Weather StatementALYSaratoga, Washington33 min
Jun 23, 2:20 PM EDTSpecial Weather StatementALYAlbany25 min
Jun 23, 2:30 PM EDTSpecial Weather StatementALYSaratoga, Washington30 min
Jun 23, 2:45 PM EDTSpecial Weather StatementALYRensselaer30 min
Jun 23, 3:21 PM EDTSpecial Weather StatementALYRensselaer24 min
Jun 23, 4:04 PM EDTSpecial Weather StatementALYDutchess26 min
Jun 23, 4:09 PM EDTSpecial Weather StatementALYWarren36 min
Jun 23, 4:32 PM EDTSpecial Weather StatementALYMontgomery28 min
Jun 23, 4:58 PM EDTSpecial Weather StatementALYMontgomery32 min
Jun 23, 5:07 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady38 min
Jun 23, 5:23 PM EDTTornado WarningALYMontgomery12 min
Jun 23, 5:40 PM EDTSpecial Weather StatementALYSaratoga35 min
Jun 23, 6:11 PM EDTSpecial Weather StatementALYSaratoga34 min

Nearby

Tornado Warnings in Connecticut, 2024Tornado Warnings in New York, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.